Jump to content

Depression


nicole
 Share

Recommended Posts

Depression :) do any of you experience it on a regular basis? I notice that I can go thru the day okay and then all of a sudden I get major blues. It just hits me out of the blue. More often than not anxiety will accompany the sadness. It can really be overbearing, I really have nothing to be sad about (well maybe the pots, but I am alive and from what I understand the pots wont kill me?). I am considering going back on an SSRI. I just want to make sure that I do the right thing having pots. My primary doctor is not educated in pots so I kinda have to lead him a bit. Please let me know if any of you get the blues, please :P

Link to comment
Share on other sites

Hi Nicole.

I get mood swings all the time and every other week or so get pretty depressed - even when I am not feeling as bad as other times. These 'emotions' are also a symptom of our troubled autonomic nervous systems, and can really throw you out of balance - and can easily contribute to anxiety.

Considering we still have most of our faculties about us, it would be hard for us not to be depressed from time to time - almost a sort of mourning for the life we used to have before this condition came to the surface and turned our lives upside down.

The good news is that for most of us there is a lot of hope and an excellent chance that we will see improvement, and many of us will find a way to adjust to an almost normal life or find near complete recovery. I hope you find what makes you feel better, and if that means taking an SSRI that works you should feel lucky!

Best,

-Dan :P

Link to comment
Share on other sites

I can definitely understand the way you are feeling, and I think it is very normal for us to feel this way. A lot of it is definitely mourning for the life we used to have, as Dan said, as well as the moodiness that surfaces as a result of our systems being so out of whack all the time :P

Most days, I feel very glad that I am alive and I can lead a *somewhat* normal life, and I am thankful for the things I am able to do, and for everything I have- which is a roof over my head, an awesome family, caring friends, a beautiful baby and wonderful partner in life who gave me my son, and has taken care of me through thick and thin.

But then there are days when I look at the fortune I have been given and I think that it's all a big waste because I can't enjoy much of anything sometimes- and then the depression sets in. I wonder about all the things I will be able to accomplish in life, and if it's worth anything. Why am I going to school- will I ever be able to work? Will I be able to walk down the aisle on my wedding day? Will I be the mother that my son needs and deserves as he grows? When will I be able to go shopping again or take a trip to Disneyland?

Not to get all sentimental about my personal life, lol, but I can definitely sympathize with the way you are feeling, and I think it's very normal. It would not be a bad idea to discuss the possibility of an SSRI with your doctor if you feel that it would help- and always look to the future, because I truly believe that we are only going to learn more and more about our condition and over the course of our lives it can only look brighter :)

Link to comment
Share on other sites

Dear Nicole

I think society look down on people who have depression. But it is as real as a common cold. I suffer from depression and considering what I have been through I don’t blame my body for not copping. I take two tablets of Ciprimal in the evenings and it works wonders in my life. I can’t be with out it as I start getting horribly moddy, irritated and very negative. I have a wonderful clinical psychologist who has helped me more than I could ever have expected. I was talking to him about the pots and the shaking the other day. The shaking on the left hand sides is coursed by an emotional reaction. You emotional side in your brain is on the right side and the left part of the body is controlled by it. Therefore when I start shaking it is a way that my body is dealing with all these issues. I can break a bed when my body starts going for it.

My antidepressant medication works fantastic for me, I would recommend giving it a try. Don’t be put of by what society says. If you not seeing a psychologist yet I would recommend seeing one. I always feel fantastic when I am finished visiting him. The sad part is he is moving to America soon so then I have to start shopping for a new one.

Good luck and be careful to whom you talk to about this most people don’t understand depression but it is very real. My brother committed suicide on the 11 February 2003. He suffered from depression and never spoke to anyone about it. For me it is so important to listen to people if they feel that they are suffer from depression. I never had the opportunity to try and help my brother but please depression is very real and you can go very deep into depression. It swallows you hole before you even know. Please get some sort of medication and most of all TALK TO SOMEONE ABOUT IT.

:P

Link to comment
Share on other sites

I would like to thank all of you for your responses. I am going to make an appt. with my primary to discuss going back on the ssri. I was seeing a woman about anxiety but that part has lessened with the proamatine. I just seem to get wild mood swings now and then. I feel a bunch better knowing that this is just another part of the pots, it kinda puts it in prospective and I am able to get thru it. Thanks again for all your help :P

Link to comment
Share on other sites

Nicole, the SSRI's also seem to help some people with POTS--some doctors think that it's effects on the central nervous system have a mediating effect on the ANS... so, in addition to possibly helping you with depression and/or anxiety, it is possible the an SSRI could help with some of your ANS problems. Now, that being said, there are many folks who don't tolerate SSRI's very well as I'm sure some of them will be glad to tell you! If you've taken them before, than you probably also know about how the initial weeks of treatment can have side effects that subside as your body adjusts.

Hang in there! Nina

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...